Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 14, 2007, 8:32 PM CDT for Montgomery County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 8:32 PM CDT (01:32 UTC)
- Expired
- Jul 14, 2007, 9:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 78 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1793 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 150133 TORHGX TXC339-150200- /O.NEW.KHGX.TO.W.0023.070715T0132Z-070715T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 832 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... MONTGOMERY COUNTY IN SOUTHEAST TEXAS * UNTIL 900 PM CDT * AT 829 PM CDT...LOCAL LAW ENFORCEMENT AND THE PUBLIC REPORTED A FUNNEL CLOUD OVER THE WOODLANDS. THE THUNDERSTORM PRODUCING THIS FUNNEL WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PORTER HEIGHTS... WOODBRANCH... PATTON VILLAGE... ROMAN FOREST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3012 9542 3004 9526 3016 9511 3029 9524 $$
1 follow-up statement
000 WWUS54 KHGX 150154 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 852 PM CDT SAT JUL 14 2007 TXC339-150202- /O.EXP.KHGX.TO.W.0023.000000T0000Z-070715T0200Z/ MONTGOMERY TX- 852 PM CDT SAT JUL 14 2007 ...THE TORNADO WARNING FOR MONTGOMERY COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE AREA. IT WAS LOCATED ON THE UPPER END OF LAKE HOUSTON AND WAS MOVING EAST AT 25 MPH. NO ADDITIONAL REPORTS OF FUNNEL CLOUDS WERE RECEIVED. CONDITIONS ARE FAVORABLE THROUGH ABOUT 10 PM FOR BRIEF FUNNEL CLOUD FORMATION ON THIS STORM AND ANOTHER STORM TO THE EAST IN LIBERTY COUNTY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3012 9542 3004 9526 3016 9511 3029 9524 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:30 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT SAT JUL 14 2007 .DISCUSSION... REMNANT -RA FROM LAST NIGHTS ACTIVITY NOW ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. FRONTAL BOUNDARY HASNT MOVED TODAY AND IS STILL JUST NORTH OF THE CWA. ENOUGH CLEARING HAS OCCURRED ACROSS NORTHERN & SW ZONES WHEREAS CONVECTIVE TEMPS MAY STILL BE REACHED LATER THIS AFTERNOON. ALSO CANNOT RULE OUT SOME LATE NIGHT PRECIP DEVELOPMENT...ESP SOUTHERN HALF...WITH THE H5 TROF AXIS IN PLACE...MOISTURE POOLING AND WHAT APPEARS TO BE A WEAK SHORTWAVE (CURRENTLY SEEN ON W/V IMAGERY IN SW KS) DIVING SOUTHWARD AND INTO THE REGION. ONCE AGAIN EXPECT THE SOUTHERN PART OF THE H5 TROF TO CUTOFF FROM THE MAIN FLOW SOMEWHERE IN LA OR MS IN THE NEXT 36 HOURS OR SO. LATEST MODEL GUESTIMATES ALL PRETTY MUCH ON THE SAME PAGE BY RETROGRADING THE LOW SWWD ALONG THE TX COAST DURING THE EARLY PART OF NEXT WEEK THEN INTO MEXICO DURING THE 2ND HALF OF THE WEEK. CURRENT WESTERN MID LEVEL RIDGE GRADUALLY EXPANDS EWD OVER THE LOW INTO THE NATIONS MIDSECTION AND EVENTUALLY SOUTHWARD INTO OUR AREA AS THIS OCCURS. OF COURSE... MODELS HAVENT EXACTLY DONE A SPECTACULAR JOB HANDLING THE MOVEMENT OF THESE FEATURES THIS SUMMER SO WELL JUST NEED TO WAIT AND SEE. WILL MAINTAIN CHANCE POPS THRU THE ENTIRE FCST CYCLE UNTIL FCST CONFIDENCE SAYS OTHERWISE. 47 && .AVIATION... THE SURFACE TROUGH IS FORECAST BY THE MODELS TO DRIFT SOUTHWARD ACROSS SE TX TONIGHT AND SUNDAY. HOWEVER...BOTH THE GFS AND NAM INDICATED ONLY TEMPO AND PROB30 THUNDERSTORM CHANCES. FOR THE MOST PART AM EXPECTING VFR CEILINGS WITH SOME LIGHT RAIN POSSIBLE DURING THE REMAINDER OF THIS AFTERNOON. TONIGHT THE MOS GUIDANCE AND NAM TIME SECTIONS INDICATED ONLY A SCATTERED DECK AROUND 1500 FEET WITH CEILINGS MORE TOWARD 10000 FEET. WITH THE RAIN UNCERTAINTY...FELT THAT A VCSH MENTION WAS BEST TONIGHT AND VCTS TOMORROW MORNING. 40 && .MARINE... ONLY CONCERN OVER THE MARINE AREAS WILL BE THUNDERSTORM CHANCES OVER THE NEXT FEW DAYS. OTHERWISE A LIGHT TO MODERATE ONSHORE WIND FLOW IS EXPECTED WITH SPEEDS JUST BELOW CAUTION CRITERIA AT TIMES THROUGH MONDAY. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 91 73 92 73 / 30 30 20 30 30 HOUSTON (IAH) 77 88 74 89 73 / 50 50 30 30 30 GALVESTON (GLS) 80 87 79 87 79 / 50 50 30 40 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 14, 5:45 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 545 AM CDT SAT JUL 14 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 151045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 545 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS WHERE A FRONTAL BOUNDARY REMAINS STALLED. AN UPPER LEVEL LOW PRESSURE SYSTEM IS ALSO DEVELOPING OVER THE AREA. THIS WILL ALLOW FOR INCREASED THUNDERSTORM ACTIVITY TODAY AND THROUGH EARLY NEXT WEEK. THE MAIN THREATS WILL BE HEAVY RAINFALL WHERE SOME AREAS COULD SEE 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. SOME OF THE STRONGER STORMS COULD PRODUCE FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE THROUGH EARLY NEXT WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER EAST TEXAS. THIS LOW PRESSURE SYSTEM WITH GULF MOISTURE WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST TEXAS. THE BEST CHANCES OF THUNDERSTORMS APPEARS TO BE IN THE SUNDAY THROUGH TUESDAY TIME FRAME. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. STREET FLOODING AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE IN SOME OF THESE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:44 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 15 min |
| Jul 15, 10:02 AM CDT | Special Marine Warning | HGX | 118 min | |
| Jul 15, 11:07 AM CDT | River Flood Warning | HGX | Brazos, Burleson, Grimes, Washington | 58 hr |
| Jul 15, 11:07 AM CDT | River Flood Warning | HGX | Austin, Brazoria, Fort Bend, Waller | 22 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.